Alert archive / Maine / Beach Hazards Statements in 2019
Beach Hazards Statement 3, NWS Gray, ME
NWS Gray, ME issued this beach hazards statement at May 27, 2019, 3:00 AM EDT for Rockingham County, New Hampshire; 6 counties in Maine. It took effect at May 27, 2019, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 27, 2019, 3:00 AM EDT (07:00 UTC)
- In effect from
- May 27, 2019, 8:00 AM EDT
- Expired
- May 27, 2019, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Gray, ME
Counties Cumberland County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME, York County, ME, Rockingham County, NH
The radar
The Portland,ME radar (KGYX), 26 km from the middle of the area, began a volume at 07:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 7.0 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1666 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
509 WHUS41 KGYX 270700 CFWGYX Coastal Hazard Message National Weather Service Gray ME 300 AM EDT Mon May 27 2019 ...THE DANGERS OF COLD WATER... .Although it will be a nice Memorial Day in northern New England with many people choosing to engage in outdoor activities on and near the ocean, it is important to remember that the ocean is still very cold. Water temperatures in the upper 40s are dangerous and can be deadly for those unprotected or unprepared for the conditions. MEZ023>028-NHZ014-280000- /O.NEW.KGYX.BH.S.0003.190527T1200Z-190528T0000Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- 300 AM EDT Mon May 27 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... The National Weather Service in Gray has issued a Beach Hazards Statement, which is in effect from 8 AM EDT this morning through this evening. * TIMING...From 8 AM EDT this morning through this evening. * Location...The coast of New Hampshire and western Maine. * Beach Hazard...The warm air temperature near 70 degrees may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid 40s. * Winds...Light northerly becoming locally onshore during the afternoon. * Impacts...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
1 follow-up statement
559 WHUS41 KGYX 271859 CFWGYX Coastal Hazard Message National Weather Service Gray ME 259 PM EDT Mon May 27 2019 ...THE DANGERS OF COLD WATER... .Although it will be a nice Memorial Day in northern New England with many people choosing to engage in outdoor activities on and near the ocean, it is important to remember that the ocean is still very cold. Water temperatures in the upper 40s are dangerous and can be deadly for those unprotected or unprepared for the conditions. MEZ023>028-NHZ014-280000- /O.CON.KGYX.BH.S.0003.000000T0000Z-190528T0000Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- 259 PM EDT Mon May 27 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * TIMING...Until 8 PM EDT this evening. * Location...The coast of New Hampshire and western Maine. * Beach Hazard...The warm air temperature in the 60s to lower 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid 40s. * Winds...Light onshore winds. * Impacts...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this beach hazards statement went out at May 26, 9:36 PM EDT, 5 hours 24 minutes earlier.
Area forecast discussion, May 26, 9:36 PM EDT, 5 hours 24 minutes before
Area Forecast Discussion...UPDATED National Weather Service Gray ME 936 PM EDT Sun May 26 2019 .SYNOPSIS... High pressure will build in from the west overnight as a weak cold front approaches from the north. The front will drop south through the region on Monday with little more than passing clouds. High pressure will build over the area Monday night and will shift offshore on Tuesday. Weak low pressure will pass out to sea south of New England Tuesday night and Wednesday. A warm front will approach from the southwest Wednesday night and will stall south of the region on Thursday. A cold front will approach from the west Thursday night and will push east through the region on Friday. && .NEAR TERM /THROUGH MONDAY/... 930 PM Update... Forecast is in good shape with temperatures dropping off gradually. Adjusted temperatures and dew points to match current observational trends. 615 PM Update... Minor changes to the forecast this evening to usher out showers across the forecast area. Still some small showers/sprinkles over southern Somerset and Waldo Counties, but these are rapidly diminishing. Convective debris clouds are dissipating and it should clear up nicely tonight. Still looking for about a 30 degree drop for the overnight lows...with lower to mid 40s north to upper 40s/some 50s south. Previous discussion... Scattered showers ahead of a cold front are moving out of the mountains and into central and southern portions of Maine and New Hampshire early this afternoon. One thunderstorm has popped up northeast of Augusta where better instability is situated and expect any more convection to generally be confined to eastern zones over the next several hours. Expect showers to gradually move offshore by early evening as the front continues east. Clouds will gradually dry up this evening as downsloping and drier air advects into the region. Low temperatures overnight will range through the 40s north and lower to mid 50s south. && .SHORT TERM /MONDAY NIGHT/... Weak cold front will drop south through the region on Monday with not much more than passing clouds. High temperatures will be closer to normal with highs ranging through the 60s north and 70s south. Behind the front...high pressure will build over the region Monday night. Clear skies and light winds will allow for good radiational cooling and frost warnings will likely be needed for northern and central zones. Lows will range from the lower to mid 30s in the north and upper 30s to mid 40s south. && .LONG TERM /TUESDAY THROUGH SUNDAY/... 12Z models in relatively good agreement for this package. Disturbances will cross south of the region during the early portion of the extended forecast. This will keep conditions in northern New England on the wet and cool side Tuesday and Wednesday. A warm front will remain south of New England Tuesday with cooler air in northern New England. This will allow showers to enter the region, mainly over southern portions of Maine and New Hampshire. Highs will be in the 60s which is still below normal for this time of the year. Low pressure will develop along this boundary on Wednesday, keeping unsettled conditions in the region. The chance for showers will increase Wednesday night as the system heads out into the Atlantic and a warm front approaches from the south. By Thursday, yet another disturbance, a cold front, will slowly approach from the north. Showers and scattered showers will cross the region, lasting into Thursday night. High pressure will finally bring drier air into the region Friday and Saturday. && .AVIATION /02Z MONDAY THROUGH FRIDAY/... Short Term...VFR tonight through Monday night. Long Term...Areas of IFR conditions, mainly over southern areas in low clouds and showers Tuesday night into Wednesday. This unsettled pattern will continue with another system Thursday and Thursday night. && .MARINE... Short Term...No flags. Long Term...Gusty winds expected for a short period Monday night and again Friday from the northwest. Otherwise, winds and seas will mainly be below SCA thresholds. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && NEAR TERM...Hanes
Hazardous weather outlook, May 26, 10:14 PM EDT, 4 hours 46 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Gray ME 1014 PM EDT Sun May 26 2019 MEZ012>014-018>028-NHZ003>015-280215- Southern Oxford-Southern Franklin-Southern Somerset-Interior York- Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 1014 PM EDT Sun May 26 2019 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ007>009-NHZ001-002-280215- Northern Oxford-Northern Franklin-Central Somerset-Northern Coos- Southern Coos- 1014 PM EDT Sun May 26 2019 This Hazardous Weather Outlook is for west central Maine, western Maine and northern New Hampshire. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Cool high pressure builds in Monday night. Sheltered valleys could see frost or freeze conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-280215- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 1014 PM EDT Sun May 26 2019 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 2:59 AM EDT | Frost Advisory | GYX | Carroll | 29 hr |
| May 27, 2:59 AM EDT | Freeze Warning | GYX | Coos | 29 hr |
Nearby
Beach Hazards Statements in Maine, 2019Beach Hazards Statements in New Hampshire, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.